Medication Administration

College
Case Study
Miscellaneous
Pages 8 (2008 words)
Download 0
A number of drugs could be responsible for Mrs. Smith's fall. Mrs. Smith has been taking these tablets prior to her admission in the hospital as the result of a fall she had at home and was found unconscious by her neighbors. These drugs are: Lanoxin PG 62.5 mg, Frusemide 40 mg, and Atenolol 25 mg.

Introduction

Hence, this tablet must be taken strictly according to the doctor's instructions.
There is no mention about Mrs. Smith's age. If she is elderly with impaired renal function and low lean body mass, she has to take lower dose than what non-elderly patients do. Higher dose intake is known to cause dizziness, eye disorders, cardiac disorders, gastrointestinal disorders, and skin rashes (Lanoxin).
Frusemide is used for hypertension as well as congestive heart failure, pulmonary, renal disorder in adults, children and infants. Diuresis is induced in an hour after the intake of Frusemide. Frusemide is rapidly absorbed from the gastrointestinal tract. The dose may comprise 20 mg to 80 mg two to four consecutive days per week, in single dose. If the response is not satisfactory, the dose may be increased by 20 mg to 40 mg after 6 to 8 hours from the first dose intake until the desired dose is established.
Symptoms of headache, dizziness, dryness of mouth or visual impairment are known to occur. Patients with cirrhosis of liver are known to develop potassium deficiency. The tablet must be taken strictly under doctor's advice without any chance for overdose (Apo-Frusemide).
Span K 600 mg is advised for patients with potassium deficiencies, cardiac failure and hypertension. 1 to 2 tablets are taken three times in a day, preferably during meals. ...
Download paper
Not exactly what you need?

Related papers

Comcept Analysis Topic Compliance in Nursing and allied Healthcare
It cannot be denied that safe medication is a part of the patient's practical healing process. In lieu of this, do nurses really have to know of the processes of self medication so that they too can eventually share the information to their future patients…
Bar Coding in Administering Medication
Such a situation arises when all the intended information about the patient and the medication is not communicated to the doctors, nurses and other support staff with all clarity. Bar coding provides a reliable solution to such errors. With the help of bar code;…
Medication Errors V.S Bar Coding
In an analysis of 334 medication errors from II acute care wards, 39 % of the problems were judged to occur during physician ordering, 12% during transcription and verification, 11% during pharmacy dispensing and 38% during nursing administration (Patterson 2002).…
Medication Errors (Nursing)
5.Right Patient. Check the MD order and check the medication label. Now check the patient. Can you identify this patient Don't assume you know who the patient is, and NEVER go by room and bed number alone. Simple ways to ensure your patient's identity are to ask him for his name, date of birth, MD name.…
Literature review on how long hours could cause medication errors
Increased numbers of healthcare professionals in the nursing profession are needed not only to care for elderly patients, but also to replace retiring professionals (iHireNursing, 1999). As study by Wagner et al, (2005) said that there are three major reason for shortage of nurses this include shortage of hospital nurses, faculty shortage, and a shortage of highly- trained nurses. In addition,…
Medication Administration
Hence, this tablet must be taken strictly according to the doctor's instructions.…
Medication Errors
Since in the healthcare setting, especially in the hospital in-patient environment, the nurse remains in contact with the patient for the better half of the time, the nurses are the executors of care, and they are the final common pathways of transmission of the care processes. As a result, any error made in any step of the care being undetected will appear as a deficit in standards of practice on…